Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

CASE REPORT
[View FULLTEXT] [Download PDF
 
Year : 1993  |  Volume : 39  |  Issue : 2  |  Page : 89-90  

Thyrotoxicosis with osteomalacia and proximal myopathy.

R Goswami, P Shah, AC Ammini 
 Dept of Endocrinology and Metabolism, All India Institute of Medical Sciences, Ansari Nagar, New Delhi., India

Correspondence Address:
R Goswami
Dept of Endocrinology and Metabolism, All India Institute of Medical Sciences, Ansari Nagar, New Delhi.
India

A 36 year old lady, presented with symptoms of proximal myopathy was found to have a history of thyrotoxicosis for which she had taken carbimazole irregularly for 1-1/2 years. On admission, clinical signs of thyrotoxicosis were detected and confirmed by estimating serum T3 and T4. Neurological examination revealed generalised wasting, loss of power in the proximal muscles with a myopathy confirmed on EMG. Serum calcium, phosphorous levels, and a 24 hour urine calcium excretion were low. Alkaline phosphatase levels were high. A diagnosis of thyrotoxicosis with osteomalacia was made. The patient improved within 3 weeks of starting carbimazole and vitamin D.


How to cite this article:
Goswami R, Shah P, Ammini A C. Thyrotoxicosis with osteomalacia and proximal myopathy. J Postgrad Med 1993;39:89-90


How to cite this URL:
Goswami R, Shah P, Ammini A C. Thyrotoxicosis with osteomalacia and proximal myopathy. J Postgrad Med [serial online] 1993 [cited 2022 May 26 ];39:89-90
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=1993;volume=39;issue=2;spage=89;epage=90;aulast=Goswami;type=0


 
Thursday, May 26, 2022
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer